Alert archive / New Mexico / Special Weather Statements in 2018
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 6, 2018, 7:21 PM MDT for Hidalgo County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 6, 2018, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS El Paso, TX
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 173 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4119 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS84 KEPZ 070121 SPSEPZ Special Weather Statement National Weather Service El Paso TX 721 PM MDT MON AUG 6 2018 NMZ404>406-070200- Uplands of the Bootheel NM-Lowlands of the Bootheel NM- Southwest Desert/Lower Gila River Valley NM- 721 PM MDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO COUNTY UNTIL 800 PM MDT... At 720 PM MDT, Doppler radar was tracking winds with a strong thunderstorm 5 miles east of Road Forks, or 7 miles east of Steins, moving south at 25 mph. Winds in excess of 40 mph with Blowing Dust will be possible with this storm, especially along Interstate 10 where visibilities could briefly be reduced to under a mile. Locations impacted include... Pyramid Mountains, Shakespeare, Lordsburg, Granite Gap, Windmill, Animas, Cotton City, Lordsburg Playa, Road Forks, Steins and Rodeo. LAT...LON 3247 10903 3245 10856 3189 10855 3185 10902 TIME...MOT...LOC 0120Z 359DEG 20KT 3220 10887 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:53 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 2:53 PM MDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 253 PM MDT Mon Aug 6 2018 .SYNOPSIS... A high pressure ridge aloft, and only moderate amounts of moisture across the Borderland will mean more heat and less rain this evening and again Tuesday. Daytime temperatures will continue to top out near 100 degrees across the lowlands as nighttime temperatures remain mild. Storms will generally be limited to area mountains this evening, and Tuesday, with only a few over the lowlands. By midweek the upper ridge will move away to the west and allow for more moisture to move in. Temperatures will also cool back to normal, and even below by late week, as more clouds and storms dot the region. && .DISCUSSION... We start this 7-day forecast cycle with the continuation of broad high pressure parked over the area. This controlling feature means above average temperatures and below expected storm activity (given the season). To our southeast an inverted trough is nearing from the Big Bend country, but it is lacking in moisture availability as water vapor satellite imagery and PW progs show dry mid and upper levels with PWs near 0.75". Thus not expecting any storm activity over our SE zones as this arrives this aftn/eve. The better moisture and instability is over the areas mountains, and mostly over the Gila region. We are already seeing storm development in the Gila. Wind outflow and slow moving storms with potential for heavy rain and isolated flooding are our main threats with this evenings storms. The same scenario looks to play out Tuesday. The upper high will begin it's westward shift and moisture will be on the increase from the SE...but the limiting capping of the high will keep area storm coverage down one more day before we see a general increase in activity beginning Wednesday. Temperatures will come very close to the century mark. Wednesday and Thursday the upper high recenters over S NV as energy carves out the backside of a midwest trough. This will begin a trend of increasing moisture. In addition, deep N/NE flow aloft between the ridge(west)/trough(east) will likely steer impulses south and over our region for increased instability and dynamics aloft. The resulting weather for the rest of the week should be cooler temperatures, more clouds, and increased storm activity. PWs are proged to increase from about 0.90" to 1.50" through the week, as H85 temps decrease from 32 to 22C. This means an end to the threat of 100 degree afternoons and the possibility of temperatures actually below normal by Thursday and through the weekend. The GFS is bullish on a strong upper low dropping in over the weekend. It caused a LOT of rain/storm activity. The ECMWF model has this same feature dropping over Central Texas with the rain focused east of us. So thus there is some uncertainty in the longer range periods. 14-Bird && .AVIATION...Valid 07/00Z-07/00Z... VFR conditions will generally continue through forecast period, with SCT100. West of Deming-Hillsboro line...isolated 3-5SM -TSRA BKN080CB. Generally light winds except near thunderstorms where wind gusts of 40-45 kts are possible. 17-Hefner && .FIRE WEATHER... High pressure aloft over western New Mexico will suppress much thunderstorm activity, though isolated thunderstorms will still develop over the Gila Region and lowlands west of the Divide tonight and again on Tuesday. After tuesday the upper high drifts west and north, allowing greater thunderstorm coverage. By Thursday into the weekend, thunderstorm coverage will reach its maximum extent. With abundant moisture, flash flooding will be a significant threat. Temperatures will remain well above normal through Wednesday, then cool below normal for the end of the week. Min RHs: teens lowlands increasing to around 30 percent after Wednesday; 30s mountains increasing to around 50 percent after Wednesday. No significant winds expected except near thunderstorms. 17-Hefner && .PRELIMINARY POINT TEMPS/POPS... El Paso 75 99 75 98 / 0 0 10 10 Sierra Blanca 67 95 67 95 / 0 0 0 10 Las Cruces 68 98 68 96 / 0 0 10 10 Alamogordo 68 95 68 95 / 10 10 20 20 Cloudcroft 49 72 49 71 / 30 30 20 40 Truth or Consequences 70 96 70 95 / 20 10 10 20 Silver City 59 92 59 88 / 30 30 20 20 Deming 67 98 67 97 / 10 0 10 10 Lordsburg 69 98 69 95 / 20 0 20 10 West El Paso Metro 74 98 74 97 / 0 0 10 10 Dell City 71 98 71 97 / 0 0 0 10 Fort Hancock 72 99 72 99 / 0 0 0 10 Loma Linda 66 93 66 93 / 0 0 10 20 Fabens 71 98 71 98 / 0 0 10 10 Santa Teresa 71 98 71 97 / 0 0 10 10 White Sands HQ 69 96 69 96 / 0 0 10 20 Jornada Range 67 96 67 96 / 0 0 10 10 Hatch 68 97 68 97 / 0 0 10 10 Columbus 69 99 69 98 / 0 0 10 10 Orogrande 70 96 70 96 / 0 0 10 10 Mayhill 55 81 55 80 / 20 30 20 40 Mescalero 55 82 55 82 / 30 30 20 40 Timberon 55 80 55 79 / 20 30 20 30 Winston 58 90 58 88 / 30 20 20 30 Hillsboro 64 94 64 93 / 30 20 20 20 Spaceport 68 95 68 96 / 10 0 10 10 Lake Roberts 56 90 56 88 / 30 20 20 40 Hurley 62 92 62 91 / 20 20 20 20 Cliff 59 95 59 93 / 30 30 20 30 Mule Creek 61 93 61 91 / 30 20 20 30 Faywood 64 92 64 92 / 20 20 20 20 Animas 68 98 68 95 / 20 0 10 10 Hachita 67 98 67 96 / 20 0 10 10 Antelope Wells 65 96 65 94 / 20 0 10 20 Cloverdale 62 93 62 90 / 20 0 10 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 14/17
Hazardous weather outlook, Aug 6, 10:49 AM MDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1049 AM MDT Mon Aug 6 2018 NMZ401>417-TXZ418>424-071700- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1049 AM MDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms this afternoon and evening, mostly over mountains and west of Deming. Wind gusts of 40 to 50 mph are possible with a few storms, along with small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Mostly isolated thunderstorms through Wednesday. Main threat is gusty winds. Increasing coverage of thunderstorms Thursday through Saturday. Main threat will be heavy rainfall and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed; however reports of significant weather should be immediately forwarded to local law enforcement and the National Weather Service. Bird
In the hours before
Special weather statement, Aug 6, 3:06 PM MDT, 4 hours 15 minutes before
Special Weather Statement National Weather Service El Paso TX 306 PM MDT MON AUG 6 2018 NMZ401-402-404-062145- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- Southwest Desert/Lower Gila River Valley NM- 306 PM MDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL 345 PM MDT... At 306 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Riverside, or 8 miles southwest of Cliff, moving west at 5 mph. Nickel size hail and winds in excess of 45 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Grant County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3296 10867 3284 10863 3273 10882 3292 10892 TIME...MOT...LOC 2106Z 073DEG 5KT 3289 10873 GRZYWACZ
Special weather statement, Aug 6, 4:02 PM MDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service El Paso TX
402 PM MDT MON AUG 6 2018
NMZ401-402-404-062230-
Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM-
Southwest Desert/Lower Gila River Valley NM-
402 PM MDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT COUNTY UNTIL 430 PM
MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Mule Creek, moving west at 10 mph.
Dime size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Brushy Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3308 10905 3311 10904 3304 10887 3286 10887
3289 10905
TIME...MOT...LOC 2202Z 103DEG 10KT 3299 10898
GRZYWACZSpecial weather statement, Aug 6, 6:25 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service El Paso TX
625 PM MDT MON AUG 6 2018
NMZ404-405-070115-
Lowlands of the Bootheel NM-
Southwest Desert/Lower Gila River Valley NM-
625 PM MDT MON AUG 6 2018
...SPECIAL WEATHER STATEMENT...
At 624 PM MDT, Doppler radar was tracking winds from a strong
thunderstorms 8 miles north of Road Forks, or 8 miles northeast of
Steins, moving south at 25 mph.
Winds in excess of 30 mph with Blowing Dust will be possible with
this storm which could cause some visibility reductions along
Highway 70 and Interstate 10 west of Lordsburg.
Locations impacted include...
Pyramid Mountains, Shakespeare, Granite Gap, Animas, Cotton City,
Lordsburg Playa, Road Forks and Steins.
LAT...LON 3212 10905 3240 10902 3240 10872 3193 10864
3191 10905
TIME...MOT...LOC 0024Z 359DEG 26KT 3234 10892
GRZYWACZSpecial weather statement, Aug 6, 7:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 721 PM MDT MON AUG 6 2018 NMZ404>406-070200- Uplands of the Bootheel NM-Lowlands of the Bootheel NM- Southwest Desert/Lower Gila River Valley NM- 721 PM MDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO COUNTY UNTIL 800 PM MDT... At 720 PM MDT, Doppler radar was tracking winds with a strong thunderstorm 5 miles east of Road Forks, or 7 miles east of Steins, moving south at 25 mph. Winds in excess of 40 mph with Blowing Dust will be possible with this storm, especially along Interstate 10 where visibilities could briefly be reduced to under a mile. Locations impacted include... Pyramid Mountains, Shakespeare, Lordsburg, Granite Gap, Windmill, Animas, Cotton City, Lordsburg Playa, Road Forks, Steins and Rodeo. LAT...LON 3247 10903 3245 10856 3189 10855 3185 10902 TIME...MOT...LOC 0120Z 359DEG 20KT 3220 10887 GRZYWACZ
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:25 PM MDT | Special Weather Statement | EPZ | Hidalgo | 50 min |
| Aug 6, 7:28 PM MDT | Special Weather Statement | EPZ | 32 min | |
| Aug 7, 3:24 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.